Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 29, 2009, 2:55 PM EDT for 4 counties in Georgia. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2009, 2:55 PM EDT (18:55 UTC)
- Expired
- May 29, 2009, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:58 PM EDT | HAIL 0.5 | Metter, GA | MAYOR OF METTER RELAYED A REPORT FROM THE FIRE DEPARTMENT OF DIME SIZE HAIL IN THE DOWNTOWN AREA. |
| May 29, 3:00 PM EDT | HAIL 0.5 | Metter, GA | DIME SIZE HAIL REPORTED BY FIRE DEPT. |
| May 29, 3:55 PM EDT | HAIL 0.75 | 4 Nw Claxton, GA | TRAINED SPOTTER REPORTS PENNY SIZE HAIL. |
| May 29, 4:05 PM EDT | HAIL 0.25 | Claxton, GA | EVANS COUNTY EMERGENCY MANAGER REPORTED PEA SIZE HAIL IN DOWNTOWN CLAXTON. |
| May 29, 4:05 PM EDT | HAIL 0.5 | Claxton, GA | TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 291855
SVRCHS
GAC031-043-109-267-292000-
/O.NEW.KCHS.SV.W.0101.090529T1855Z-090529T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
NORTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALINE...OR ABOUT OVER METTER...MOVING EAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ALINE...COBBTOWN...
METTER...
MANASSAS...
PULASKI...BELLVILLE...
HAGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3242 8219 3246 8219 3247 8219 3255 8184
3212 8182 3215 8219 3219 8219 3220 8220
3230 8223 3234 8225
TIME...MOT...LOC 1854Z 271DEG 12KT 3236 8212
$$5 follow-up statements
000
WWUS52 KCHS 291904
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI MAY 29 2009
GAC031-043-109-267-292000-
/O.CON.KCHS.SV.W.0101.000000T0000Z-090529T2000Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
304 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND NORTHERN
EVANS COUNTIES...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR METTER...OR ABOUT OVER METTER...MOVING EAST AT 15 MPH.
AT 300 PM EDT...THE PUBLIC REPORTED DIME SIZE IN METTER.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...HAGAN...
HOPEULIKIT...MANASSAS...METTER...PULASKI...REGISTER AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3242 8219 3255 8184 3212 8182 3215 8219
3219 8219 3220 8220 3230 8223 3234 8225
TIME...MOT...LOC 1904Z 269DEG 12KT 3238 8205
$$000
WWUS52 KCHS 291926
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI MAY 29 2009
GAC031-043-109-267-292000-
/O.CON.KCHS.SV.W.0101.000000T0000Z-090529T2000Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
326 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND NORTHERN
EVANS COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PULASKI...OR ABOUT 6 MILES EAST OF METTER...MOVING EAST
AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...HAGAN...
HOPEULIKIT...MANASSAS...METTER...PULASKI...REGISTER AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3242 8219 3255 8184 3212 8182 3215 8219
3219 8219 3220 8220 3230 8223 3234 8225
TIME...MOT...LOC 1926Z 269DEG 12KT 3238 8196
$$000 WWUS52 KCHS 291933 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EDT FRI MAY 29 2009 GAC031-043-109-267-292000- /O.CON.KCHS.SV.W.0101.000000T0000Z-090529T2000Z/ EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA- 333 PM EDT FRI MAY 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR WESTERN BULLOCH...CANDLER...NORTH CENTRAL TATTNALL AND NORTHERN EVANS COUNTIES... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JIMPS TO COBBTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF STATESBORO TO 8 MILES SOUTH OF METTER...MOVING EAST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...HAGAN... HOPEULIKIT...MANASSAS...METTER...PULASKI...REGISTER AND WESTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. && LAT...LON 3216 8212 3241 8217 3255 8184 3212 8182 TIME...MOT...LOC 1933Z 280DEG 23KT 3238 8184 3228 8206 $$
000 WWUS52 KCHS 291947 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT FRI MAY 29 2009 GAC031-043-109-267-292000- /O.CON.KCHS.SV.W.0101.000000T0000Z-090529T2000Z/ EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA- 347 PM EDT FRI MAY 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR WEST CENTRAL BULLOCH...SOUTHEASTERN CANDLER...NORTH CENTRAL TATTNALL AND NORTHWESTERN EVANS COUNTIES... AT 346 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PULASKI TO MANASSAS...OR ALONG A LINE EXTENDING FROM WESTSIDE TO 8 MILES NORTHEAST OF REIDSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BELLVILLE...CLAXTON...DAISY...HAGAN...MANASSAS...PULASKI AND REGISTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. && LAT...LON 3245 8197 3245 8184 3212 8182 3215 8207 TIME...MOT...LOC 1947Z 280DEG 23KT 3243 8191 3217 8203 $$
000 WWUS52 KCHS 291954 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT FRI MAY 29 2009 GAC031-043-109-267-292004- /O.EXP.KCHS.SV.W.0101.000000T0000Z-090529T2000Z/ EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA- 354 PM EDT FRI MAY 29 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BULLOCH... SOUTHEASTERN CANDLER...NORTH CENTRAL TATTNALL AND NORTHERN EVANS COUNTIES WILL EXPIRE AT 400 PM EDT... AT 353 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. LAT...LON 3245 8197 3245 8184 3212 8182 3215 8207 TIME...MOT...LOC 1954Z 280DEG 23KT 3242 8186 3216 8198 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:53 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 29, 1:53 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 153 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NW LATE TODAY THEN MOVE THROUGH THE AREA TONIGHT. ATLC HIGH PRES WILL THEN REBUILD OVER THE SOUTHEAST UNITED STATES OVER THE WEEKEND AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A FAIRLY MOIST AIRMASS CONTINUES ACROSS THE AREA EAST OF A COLD FRONT DRAPED FROM THE SC UPSTATE ACROSS CENTRAL GA INTO THE FL PANHANDLE. THIS FEATURE WILL DRIFT EAST THROUGH EARLY THIS EVENING BEING DRIVEN BY A STRONG SHORTWAVE NOW OVER THE SOUTHERN APPALACHIANS. A PATCH OF STRATUS IN SOUTHEAST GA HAS TEMPORARILY STALLED WARMING...HOWEVER IT SHOULD DISSIPATE FAIRLY QUICKLY DURING THE NEXT TWO HOURS AND WILL HAVE CREATED SOME DIFFERENTIAL HEATING BOUNDARIES. MUCH OF THE GUIDANCE CONTINUES TO HOLD OFF ON SIGNIFICANT CONVECTIVE DEVELOPMENT ALONG THE SEABREEZE EARLY THIS AFTERNOON. BY MID TO LATE AFTERNOON...WITH THE COLD FRONT SHIFTING INTO WESTERN ZONES AROUND PEAK HEATING...SCATTERED THUNDERSTORMS SHOULD DEVELOP. THE NSSL WRF IS AN OUTLIER WITH AN ORGANIZED CLUSTER OF STORMS MOVING INTO THE AREA FROM THE WEST LATE THIS AFTERNOON THROUGH THE EARLY EVENING. DESPITE IT BEING AN OUTLIER...IT OFTEN PERFORMS VERY WELL IN THESE SETUPS INVOLVING MESOSCALE CONVECTIVE PROCESSES. THE CONVECTIVE CHECKLIST FROM THE 12Z RAOB FROM CHS INDICATES AN AIRMASS FAIRLY WELL PRIMED FOR STRONG TO SEVERE CONVECTION. INSTABILITY PARAMETERS SHOW THE POTENTIAL FOR STRONG UPDRAFTS WHILE SHEAR VALUES ARE MARGINAL. A GOOD AMOUNT OF LOW- LEVEL DRY AIR SHOWS THE POTENTIAL FOR DAMAGING WIND TO BE THE MAIN THREAT. OVERALL...CURRENT THINKING IS SIMILAR TO THAT OF THE PREVIOUS SHIFT IN THAT THE SEABREEZE WILL STRUGGLE TO LIGHT UP DUE TO A CONSIDERABLE CAP...BUT AN ACTIVE LATE AFTERNOON AND EVENING WILL OCCUR ONCE THE CAP BREAKS AND BOUNDARIES INTERACT. NO CHANGES TO MOST FORECAST GRIDS BUT DID ADD MENTION OF SEVERE THUNDERSTORMS TO THE WEATHER FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... RECENT MODEL TRENDS SHOW SIGNALS OF STRONG TO SEVERE NEAR-COASTAL CONVECTION LINGERING INTO THE EARLY EVENING HOURS AS THE 60-70 KT UPPER JET SEGMENTS MAKE A RUN AT PHASING OVER THE EASTERN HALF OF OUR FORECAST AREA. THE WRF AND GEM MODELS INDICATE SOME VERY INTERESTING MODEL UNDULATIONS OF CONVECTIVE FIELDS ALONG THE GEORGIA COAST WHICH COULD INDICATE A TIP THAT ORGANIZED STORMS MAY TRY TO FIRE AND SURGE OFF THE COAST PROMOTING MARINE HAZARDS. AS A TREND...WE INCREASED EVENING POPS TO CHANCE RANGE FROM DARIEN TO SAVANNAH TO CHARLESTON BUT STILL MANY TIMING FACTORS HAVE TO COME TOGETHER FOR AN EARLY EVENING EVENT. THE FRONT WILL BE SAGGING THROUGH THE REGION LATE WITH CLOUDS THINNING OUT AFTER MIDNIGHT. SURFACE WINDS WILL GRADUALLY BE VEERING TO A LIGHT NNW COMPONENT LATE OVER THE NORTHERN HALF OF THE FORECAST AREA. IF MANY AREAS SEE RNFL AT SOME POINT TODAY...SOME FOG IS POSSIBLE IN THE FRONTAL ZONE OVERNIGHT. CONFIDENCE IS NOT THERE YET TO INCLUDE IN OUR FORECAST. && .LONG TERM /SATURDAY THROUGH THURSDAY/... GUIDANCE IS IN GOOD AGREEMENT WITH A PROGRESSIVE COLD FRONTAL PASSAGE FRIDAY NIGHT...AND ATLANTIC HIGH PRESSURE THEN REBUILDING OVER THE FORECAST AREA OVER THE WEEKEND. HIGH PRESSURE IS THEN EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE UPCOMING WORK WEEK. DEEP MOISTURE IS EXPECTED TO SHIFT OFFSHORE LATE FRIDAY NIGHT...AND THIS SHOULD LIMIT THE POTENTIAL FOR ANY SHOWER/THUNDERSTORM ACTIVITY SATURDAY...SO WILL KEEP THE FORECAST RAIN FREE. WITH LACK OF DEEP MOISTURE RETURN...WEST-SOUTHWESTERLY DOWNSLOPE FLOW...AND LACK OF ANY SIGNIFICANT FORCING MECHANISM ASIDE FROM THE SEA BREEZE...EXPECT RAIN FREE CONDITIONS TO CONTINUE SATURDAY NIGHT THROUGH SUNDAY NIGHT. MODEL SOLUTIONS SUGGEST THAT A WEAKENING COLD FRONT WILL SLIDE SOUTHWARD INTO THE FORECAST AREA LATE SUNDAY NIGHT AND MONDAY...BRINGING WITH IT SLIGHTLY DEEPER MOISTURE AND ANOTHER FOCUSING MECHANISM IN ADDITION TO THE AFTERNOON SEA BREEZE. AT THIS POINT AM NOT ANTICIPATING MUCH IN THE WAY OF SHOWER/THUNDERSTORM COVERAGE...BUT SHOULD SEE ENOUGH TO JUSTIFY SLIGHT CHANCE POPS ACROSS PRIMARILY NORTHWEST ZONES MONDAY AFTERNOON. THE WEAKENING FRONTAL BOUNDARY WILL DISSIPATE MONDAY NIGHT...WITH ATLANTIC HIGH PRESSURE THEN REBUILDING OVER THE REGION TUESDAY THROUGH WEDNESDAY. NOT TOO EXCITED ABOUT SHOWER/THUNDERSTORM CHANCES EACH AFTERNOON...BUT CAN/T RULE OUT AN ISOLATED SHOWER/THUNDERSTORM ACROSS FAR WESTERN ZONES IN CLOSER PROXIMITY TO A DEVELOPING LEE SIDE TROUGH. THEREFORE...WILL CARRY SLIGHT CHANCE POPS HERE WITH RAIN FREE CONDITIONS FOR COASTAL ZONES. GUIDANCE IS IN FAIRLY GOOD AGREEMENT BREAKING DOWN THE ATLANTIC RIDGE THURSDAY AS A COLD FRONT BEGINS TO APPROACH THE REGION FROM THE WEST. THE SOUTHERLY FLOW IN ADVANCE OF THE COLD FRONT WILL ALLOW DEEP MOISTURE TO BEGIN INCREASING OVER THE AREA FROM BOTH THE ATLANTIC AND GULF OF MEXICO...SO WILL CARRY CHANCE POPS MOST AREAS. TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMATOLOGY THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HAVE MAINTAINED VFR CONDITIONS FOR KCHS AND KSAV THROUGH THE 18Z TAF PERIOD. INCLUDED A CB GROUP FOR KCHS PRIOR TO 21Z AS RADAR SHOWS DEVELOPMENT ALONG THE SEABREEZE. YET CONFIDENCE REMAINS LOW THAT KCHS WILL BE AFFECTED...THUS WILL KEEP SHRA OUT OF TAFS FOR NOW. ADDITIONAL ACTIVITY IS EXPECTED AS A COLD FRONT APPROACHES THE AREA FROM THE WEST LATER THIS AFTERNOON INTO THE EVENING FOR BOTH TERMINALS. KEPT CB GROUPS WHILE INCLUDING VCSH AS INSTABILITY LOOKS FAIRLY IMPRESSIVE FOR THUNDERSTORM DEVELOPMENT AFTER 21Z. MODELS REMAIN INCONSISTENT IN TIMING OF CONVECTION THUS WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND TAFS IF NEEDED...ESPECIALLY FOR KSAV AS INTERACTIONS BETWEEN THE GULF COAST SEA BREEZE AND A PINNED ATLC SEA BREEZE AID THUNDERSTORM DEVELOPMENT. GUIDANCE ALSO REMAINS INCONSISTENT REGARDING FOG FORMATION EARLY SATURDAY MORNING. YET WITH SKIES CLEARING...RELATIVELY LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE...CANNOT RULE OUT SOME MVFR VISIBILITIES/CEILINGS AFTER 08Z. WILL REEVALUATE FOG POTENTIAL FOR THE NEXT TAF PERIOD. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED SAT THROUGH TUE. && .MARINE... LOW LEVEL TROF WILL RESIDE INLAND TODAY AND A SYNOPTIC SW FLOW WILL RESIDE OVER THE WATERS THROUGH THIS EVENING. NEAR SHORE... THERE MAY BE A BIT A W COMPONENT THIS MORNING AND A SOUTHERLY DIRECTION POST SEA BREEZE. SPEEDS WILL COME DOWN FROM 10-15 KT EARLY TO NEAR 10 KT BEFORE A LATE DAY INCREASE BACK INTO THE 10-15 KT RANGE. SEAS MAINLY 2-3 FT. TONIGHT...A COLD FRONT WILL BE MAKING SOME LATE NIGHT HEADWAY INTO THE WATERS AND OTHER THAN THE LIGHT LATE NIGHT WIND SHIFT...WINDS AND SEAS ON THE LIGHT SIDE. AS MENTIONED IN THE SHORT TERM DISCUSSION... MARINE INTERESTS SHOULD KEEP AN EYE OUT FOR A POTENTIAL OF SOME STRONG EVENING TSTMS. ATLANTIC HIGH PRESSURE WILL REBUILD OVER THE SOUTHEAST UNITED STATES SATURDAY THROUGH TUESDAY...RESULTING IN TRANQUIL CONDITIONS OVER THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS. WINDS ARE EXPECTED TO REMAIN AT OR BELOW 15 KNOTS...WITH SEAS AT OR BELOW 3 FEET SATURDAY THROUGH TUESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 29, 4:15 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT FRI MAY 29 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-300900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT FRI MAY 29 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE TODAY INTO THIS EVENING. IN ADVANCE OF THE FRONT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING AND MOVE TOWARD THE COAST. HIGH TEMPERATURES NEAR 90 DEGREES COMBINED WITH A MOIST AND UNSTABLE AIR MASS WILL SET THE STAGE FOR THE POTENTIAL OF A FEW SEVERE THUNDERSTORMS. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE EXPECTED TIME FRAME FOR SEVERE WEATHER WILL BE FROM AROUND 2 PM TO MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 29, 1:25 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 125 PM EDT FRI MAY 29 2009 GAZ087-088-100-291800- BULLOCH-JENKINS-SCREVEN- 125 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCREVEN...SOUTHERN JENKINS AND NORTHWESTERN BULLOCH COUNTIES THROUGH 200 PM EDT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FOUR POINTS...OR ABOUT 12 MILES SOUTHWEST OF MILLEN...MOVING EAST AT 15 MPH. AREAS IN AND AROUND BUTTS...DOVER...ROCKY FORD...SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 200 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Special weather statement, May 29, 1:46 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 146 PM EDT FRI MAY 29 2009 GAZ087-088-100-291815- BULLOCH-JENKINS-SCREVEN- 146 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SCREVEN...SOUTHERN JENKINS AND NORTHWESTERN BULLOCH COUNTIES THROUGH 215 PM EDT... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR FOUR POINTS...OR ABOUT 10 MILES SOUTH OF MILLEN...MOVING EAST AT 15 MPH. AREAS IN AND AROUND BUTTS...DOVER...FOUR POINTS...ROCKY FORD...SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 215 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Local storm report, May 29, 2:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ROCKY FORD 32.66N 81.83W
05/29/2009 E0.25 INCH SCREVEN GA LAW ENFORCEMENT
REPORT FROM SCREVEN 911 CENTER.
&&
33Special weather statement, May 29, 2:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 238 PM EDT FRI MAY 29 2009 GAZ087-088-100-291915- BULLOCH-JENKINS-SCREVEN- 238 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCREVEN...SOUTH CENTRAL JENKINS AND NORTHWESTERN BULLOCH COUNTIES THROUGH 315 PM EDT... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BLITCH...OR ABOUT OVER MIDDLEGROUND...MOVING EAST AT 20 MPH. AREAS IN AND AROUND DOVER...HOPEULIKIT...MIDDLEGROUND...OGEECHEE AND BLITCH WILL BE IMPACTED THROUGH 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, May 29, 2:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 3 E NEWINGTON 32.59N 81.45W
05/29/2009 E0.25 INCH SCREVEN GA PUBLIC
PEA SIZE HAIL AND 25-35 MPH WINDS REPORTED BY THE PUBLIC.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 50 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 41 min |
| May 29, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Tattnall | 61 min |
| May 29, 4:23 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 52 min |
| May 29, 5:01 PM EDT | Special Marine Warning | CHS | 77 min | |
| May 29, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 63 min |
| May 29, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 47 min |
| May 29, 7:09 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 51 min |
| May 29, 7:15 PM EDT | Special Marine Warning | CHS | 90 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.